Bactrim Overdose

If someone has overdosed on Bactrim, the effects will vary, depending on the dosage and whether it was taken with other medications or substances. An overdose of the sulfamethoxazole component of Bactrim can cause dizziness, fever, and abdominal pain, while an overdose of the trimethoprim component may cause nausea, headaches, and vomiting. Treatment for an overdose typically involves medicines or "pumping the stomach."

Can You Overdose on Bactrim?

Bactrim® (sulfamethoxazole/trimethoprim) is a prescription antibiotic. As with most medications, it may be possible to take too much Bactrim. The specific effects of a Bactrim overdose will vary, depending on a number of factors, including the Bactrim dosage and whether it was taken with any other medications or substances.
 

What Are the Effects?

Bactrim contains two different active ingredients, sulfamethoxazole and trimethoprim. An overdose with sulfamethoxazole may cause the following symptoms:
 
  • Loss of appetite
  • Abdominal pain
  • Nausea and vomiting
  • Dizziness
  • Headaches
  • Drowsiness
  • Unconsciousness
  • Fever
  • Blood in the urine
  • Blood disorders, such as anemia
  • Yellow skin (jaundice).
     
An overdose of the trimethoprim component of Bactrim can cause any the following symptoms:
 
  • Nausea
  • Vomiting
  • Dizziness
  • Headaches
  • Confusion
  • A decreased ability of the bone marrow to produce blood cells (such as white blood cells or red blood cells).
     
Of course, overdosing on Bactrim can also cause any of the usual Bactrim side effects.
 
 
How to Motivate Your Child With ADHD at School

Bactrim Antibiotic Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.